Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 24, 2014, 1:37 PM MST for 4 counties in Arizona. It took effect at Apr 26, 2014, 11:00 AM MST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2014, 1:37 PM MST (20:37 UTC)
- In effect from
- Apr 26, 2014, 11:00 AM MST
- Expired
- Apr 26, 2014, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:57 PM MST | NON-TSTM WND GST 58 | 1 Ese Fort Huachuca, AZ | |
| Apr 26, 12:57 PM MST | NON-TSTM WND GST 61 | 5 Wnw Fort Huachuca, AZ | |
| Apr 26, 2:29 PM MST | NON-TSTM WND GST 59 | 1 Ssw Bisbee-Douglas Ai, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3888 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678 WWUS85 KTWC 242037 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 137 PM MST THU APR 24 2014 AZZ152-251400- /O.UPG.KTWC.FW.A.0009.140425T2100Z-140426T0200Z/ /O.NEW.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/ /O.UPG.KTWC.FW.A.0010.140426T1800Z-140427T0200Z/ /O.NEW.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 137 PM MST THU APR 24 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE DANGER FOR SOUTHERN COCHISE COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE DANGER FOR EASTERN COCHISE...SOUTHEAST GRAHAM AND SOUTHERN GREENLEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 7 PM MST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE RED FLAG WARNING ON FRIDAY IS FOR THE SOUTHERN PORTIONS OF FIRE ZONE 152...OR SOUTHERN COCHISE COUNTY. THE RED FLAG WARNING ON SATURDAY IS FOR THE EASTERN HALF OF FIRE ZONE 152...OR EAST OF A DOUGLAS TO SAFFORD LINE BELOW 5000 FT. * TIMING...FRIDAY FROM 2 PM TO 7 PM MST...AND SATURDAY FROM 11 AM TO 7 PM MST. * WINDS...WINDS ON FRIDAY WILL BE FROM THE SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS ON SATURDAY WILL BE MUCH STRONGER... FROM THE WEST 25 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * RELATIVE HUMIDITY...THERE WILL BE VERY LOW RELATIVE HUMIDITIES ON FRIDAY...BETWEEN 7 TO 14 PERCENT. ON SATURDAY...RELATIVE HUMIDITY VALUES WILL BE HIGHER WITH VALUES RANGING BETWEEN 13 AND 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ151-251400- /O.UPG.KTWC.FW.A.0009.140425T2100Z-140426T0200Z/ /O.NEW.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC- 137 PM MST THU APR 24 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE DANGER FOR SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...SOUTHEAST PORTIONS OF FIRE ZONE 151...INCLUDING SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES. * TIMING...FRIDAY FROM 2 PM TO 7 PM MST. * WINDS...SOUTHWEST 18 TO 23 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...RELATIVE HUMIDITIES RANGING FROM 7 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
6 follow-up statements
243 WWUS85 KTWC 251051 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 351 AM MST FRI APR 25 2014 AZZ152-251900- /O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/ /O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 351 AM MST FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND FIRE DANGER... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 7 PM MST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE RED FLAG WARNING TODAY IS FOR THE SOUTHERN PORTIONS OF FIRE ZONE 152...OR SOUTHERN COCHISE COUNTY. THE RED FLAG WARNING ON SATURDAY IS FOR THE EASTERN HALF OF FIRE ZONE 152...OR EAST OF A DOUGLAS TO SAFFORD LINE BELOW 5000 FT. * TIMING...TODAY FROM 2 PM TO 7 PM MST...AND SATURDAY FROM 11 AM TO 7 PM MST. SATURDAY THERE WILL BE A COLD FRONTAL PASSAGE OVER THE WARNED AREA EARLY IN THE EVENING. * WINDS...WINDS TODAY WILL BE FROM THE SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS ON SATURDAY WILL BE MUCH STRONGER... FROM THE WEST 25 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE STRONGEST WINDS WILL BE AHEAD OF THE COLD FRONT. * RELATIVE HUMIDITY...THERE WILL BE VERY LOW RELATIVE HUMIDITIES ON FRIDAY...BETWEEN 7 TO 14 PERCENT. ON SATURDAY...RELATIVE HUMIDITY VALUES WILL BE HIGHER WITH VALUES RANGING BETWEEN 13 AND 17 PERCENT. EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY AFTER THE FRONT MOVES THROUGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ151-251900- /O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC- 351 AM MST FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. * AFFECTED AREA...SOUTHEAST PORTIONS OF FIRE ZONE 151...INCLUDING SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES. * TIMING...TODAY FROM 2 PM TO 7 PM MST. * WINDS...SOUTHWEST 18 TO 23 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...RELATIVE HUMIDITIES RANGING FROM 7 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
421 WWUS85 KTWC 251850 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1150 AM MST FRI APR 25 2014 AZZ152-260300- /O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/ /O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 1150 AM MST FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... * AFFECTED AREA...THE RED FLAG WARNING FROM 2 PM THIS AFTERNOON UNTIL 7 PM MST THIS EVENING IS FOR THE SOUTHERN PORTIONS OF FIRE ZONE 152...OR SOUTHERN COCHISE COUNTY. THE RED FLAG WARNING SATURDAY IS FOR THE EASTERN HALF OF FIRE ZONE 152...OR EAST OF A DOUGLAS TO SAFFORD LINE BELOW 5000 FT. * TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FROM 2 PM UNTIL 7 PM MST THIS EVENING...AND SATURDAY FROM 11 AM TO 7 PM MST. * WINDS...20 FOOT WINDS INTO THIS EVENING SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. 20 FOOT WINDS SATURDAY FROM THE SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES INTO THIS EVENING RANGING FROM 7 TO 14 PERCENT. ON SATURDAY...RELATIVE HUMIDITY VALUES WILL BE HIGHER WITH VALUES RANGING BETWEEN 13 AND 17 PERCENT. EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY AFTER THE FRONT MOVES THROUGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ151-260200- /O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC- 1150 AM MST FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * AFFECTED AREA...SOUTHEAST PORTIONS OF FIRE ZONE 151... INCLUDING SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES. * TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FROM 2 PM UNTIL 7 PM MST THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES RANGING FROM 7 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
670 WWUS85 KTWC 260205 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 705 PM MST FRI APR 25 2014 AZZ152-261400- /O.EXP.KTWC.FW.W.0011.000000T0000Z-140426T0200Z/ /O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 705 PM MST FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE DANGER FOR EASTERN COCHISE...SOUTHEAST GRAHAM AND SOUTHERN GREENLEE COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. * TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS FROM 11 AM TO 7 PM MST SATURDAY. * WINDS...20-FOOT WINDS SATURDAY FROM THE SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 13 AND 17 PERCENT SATURDAY. EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY AFTER THE FRONT MOVES THROUGH SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ151-260315- /O.EXP.KTWC.FW.W.0011.000000T0000Z-140426T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC- 705 PM MST FRI APR 25 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. ALTHOUGH WINDS CONTINUE TO WEAKEN BELOW THE CRITICAL RED FLAG CRITERIA...A FEW LOCALIZED SPOTS NEAR THE HUACHUCA MOUNTAINS MAY EXPERIENCE STRONG AND GUSTY WINDS OVERNIGHT. THIS MAY RESULT IN A FEW SPOTS NEARING RED FLAG CONDITIONS INTO THE NIGHT. OTHERWISE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
783 WWUS85 KTWC 261046 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 346 AM MST SAT APR 26 2014 AZZ152-261900- /O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 346 AM MST SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND HIGH FIRE DANGER... * AFFECTED AREA...THE RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM THIS EVENING IS FOR THE EASTERN HALF OF FIRE ZONE 152...OR EAST OF A DOUGLAS TO SAFFORD LINE BELOW 5000 FT. * TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS FROM 11 AM TO 7 PM MST SATURDAY. A COLD FRONT WILL MOVE ACROSS THE WARNED AREA LATE IN THE AFTERNOON. * WINDS...20-FOOT WINDS TODAY FROM THE SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES RANGING FROM 13 TO 19 PERCENT. EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY AFTER THE FRONT MOVES THROUGH SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
857 WWUS85 KTWC 261750 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1050 AM MST SAT APR 26 2014 AZZ152-270200- /O.EXT.KTWC.FW.W.0012.140426T1750Z-140427T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 1050 AM MST SAT APR 26 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND HIGH FIRE DANGER... * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE EASTERN HALF OF FIRE ZONE 152...OR FROM DOUGLAS TO SAFFORD EAST BELOW 5000 FT. * TIMING...ONGOING CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH 7 PM MST TODAY. A COLD FRONT WILL MOVE ACROSS THE WARNED AREA LATER THIS AFTERNOON. * WINDS...20-FOOT WINDS TODAY FROM THE SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES CURRENTLY ARE RANGING FROM 11 TO 18 PERCENT IN THE WARNED AREA AND WILL REMAIN LOW INTO THE MID AFTERNOON. THEN EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY AFTER THE FRONT MOVES THROUGH LATER THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY ESPECIALLY IN THE LOWER ELEVATION GRASS AND BRUSH AREAS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
312 WWUS85 KTWC 270001 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 501 PM MST SAT APR 26 2014 AZZ152-270115- /O.CAN.KTWC.FW.W.0012.000000T0000Z-140427T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 501 PM MST SAT APR 26 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH WINDS REMAIN STRONG ACROSS THE REGION...RELATIVE HUMIDITIES HAVE INCREASED ENOUGH THAT RED FLAG THRESHOLDS ARE NO LONGER BEING MET. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 24, 9:20 AM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 24, 9:20 AM MST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST THU APR 24 2014 .SYNOPSIS...EXPECT A WARM DAY WITH LESS WIND...THEN WINDS WILL INCREASE FRIDAY AND BECOME STRONG AND GUSTY SATURDAY AS A STRONG SYSTEM MOVES ACROSS THE REGION. THERE WILL BE A CHANCE OF VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS SATURDAY INTO SATURDAY NIGHT. DRY AND WARMER WEATHER IS ON TAP FOR NEXT WEEK. && .DISCUSSION...SOUTHEAST AZ WILL BE UNDER A LIGHT WESTERLY FLOW ALOFT WITH A WARM AIR MASS OVER THE REGION. THIS WILL ALLOW FOR A RELATIVELY CALM DAY WITH ABOVE NORMAL TEMPERATURES...THE CALM BEFORE THE STORM. MODELS IN VERY GOOD AGREEMENT WITH THE SIGNIFICANT STORM SYSTEM THAT WILL AFFECT THE REGION FRIDAY INTO THE WEEKEND. SEVERAL ASPECTS OF THIS SYSTEM THAT ARE RATHER INTERESTING. FIRST IS THE MOISTURE WITH THE SYSTEM WHICH HAS A TAP INTO SOME DECENT WATER VAPOR OFF THE PACIFIC. FORECAST PRECIPITABLE WATER VALUES (WATER VAPOR THROUGH A DEEP LAYER IN THE ATMOSPHERE) WILL PEAK ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL JUST IN ADVANCE OF THE SYSTEM. THIS AMOUNT OF MOISTURE ALONG WITH THE EXPECTED DYNAMICS ARE ENOUGH TO JUSTIFY A THREAT OF SHOWERS FOR DESERT/VALLEY LOCATIONS AND GREATER THREAT OVER THE MOUNTAINS SATURDAY INTO SATURDAY EVENING. THE MAIN IMPACT PRECIPITATION WISE WILL BE OVER THE WHITE MOUNTAINS WHERE THE HIGHEST PEAKS COULD SEE A COUPLE OF INCHES OR SO OF SNOW MIXED WITH RAIN. WITH THE RATHER COOL CONDITIONS THAT WILL ACCOMPANY THIS SYSTEM...SNOW LEVELS WILL BE UNCHARACTERISTICALLY LOW FOR THIS TIME OF YEAR...DROPPING DOWN TO AROUND 6500 FT NEAR THE END OF THE PRECIPITATION SATURDAY EVENING. HOWEVER...THE MOST IMPORTANT FEATURE OF THIS STORM WILL BE THE WINDS THAT WILL BE GENERATED FRIDAY AND SATURDAY WHICH WILL RESULT IN FIRE WEATHER CONCERNS BOTH DAYS. (SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS). WINDS ARE EXPECTED TO PICK UP FRIDAY AFTERNOON WELL IN ADVANCE OF THE STORM WITH THE POTENTIAL FOR LOCAL AREAS OF BLOWING DUST. WINDS WILL EASE SOME DURING THE EVENING ACROSS LOWER ELEVATIONS...HOWEVER IT WILL REMAIN WINDY ACROSS THE RIDGES AND MOUNTAIN TOPS. FOR SATURDAY...THE WINDS ARE EXPECTED TO BE EVEN STRONGER AND LIKELY EXCEEDING WIND ADVISORY FOR PARTS OF THE AREA...MAINLY EAST OF TUCSON...WHICH WE WILL ADDRESS THIS AFTERNOON. THIS IS A RATHER STRONG SYSTEM...EVEN FOR APRIL...WITH UPPER LEVEL WINDS EXCEEDING THE 99TH PERCENTILE AND DEPENDING ON CLOUD COVER THE SURFACE WINDS SHOULD AT LEAST EXCEED THE 90TH PERCENTILE RANGE OVER PORTIONS OF THE FORECAST AREA. CERNIGLIA THIS SYSTEM WILL EXIT THE REGION BY EARLY SUNDAY WITH RIDGING BEGINNING TO BUILD IN FROM THE WEST INTO EARLY NEXT WEEK. BOTH THE GFS AND ECMWF ARE INDICATING THAT A VORT LOBE DROPPING DOWN THE BACK SIDE OF THIS EXITING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE FOUR CORNERS AREA LATE TUESDAY AND THEN MOVE THROUGH PORTIONS OF THE STATE IN SOME FORM OR FASHION THROUGH WEDNESDAY. IF THIS OCCURS WE COULD SEE A SLIGHT LOWERING OF TEMPERATURES DURING THAT TIME AND PERHAPS A THREAT OF PRECIPITATION...MAINLY FOR THE MOUNTAINS. FOR NOW THE THREAT IS NOT GREAT ENOUGH...NOR IS CONFIDENCE HIGH ENOUGH TO MENTION ANY PRECIPITATION AT THIS TIME. HIGHS GENERALLY 3 TO 4 DEGS ABOVE NORMAL TODAY AND FRIDAY...THEN AROUND 10 DEGS BELOW NORMAL THIS WEEKEND...THEN ABOUT 2 TO 4 DEGS BELOW NORMAL FOR MONDAY. THEREAFTER...HIGHS ABOUT 2 TO 3 DEGS ABOVE NORMAL. LOW TEMPERATURES ABOUT 3 TO 5 DEGS ABOVE NORMAL FRIDAY AND SATURDAY MORNINGS...THEN 5 TO 10 DEGS BELOW NORMAL SUNDAY AND MONDAY MORNINGS...BUT THE COOLEST MORNING WILL OCCUR ON SUNDAY WHEN LOWS WILL BE NEARLY 10 DEGS BELOW NORMAL. FOR TUESDAY AND WEDNESDAY LOWS SLIGHTLY ABOVE NORMAL. MOLLERE && .AVIATION...VALID THRU 25/18Z. WESTERLY FLOW ALOFT WITH MOSTLY CLEAR SKIES OTHER THAN SOME CIRRUS PASSING BY AT TIMES MAINLY NORTH OF TUCSON. SFC WINDS ARE EXPECTED TO REMAIN BELOW 12 KTS AT ALL TERMINALS THRU 25/15Z THEN SOUTHWEST WINDS WILL BEGIN TO INCREASE TO 13-18 KTS 25/18Z. THE AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. CERNIGLIA && .FIRE WEATHER...GENERALLY LIGHT WINDS AND DRY CONDITIONS TODAY AHEAD OF ANOTHER PACIFIC SYSTEM. THIS SYSTEM WILL DIG SOUTHWARD INTO THE REGION FRIDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT. BY FRIDAY AFTERNOON THE AREA SHOULD EXPERIENCE SOME BREEZY WIND CONDITIONS. THIS COMBINED WITH THE PREVAILING DRY CONDITIONS COULD SEE A FEW LOCATIONS HIT RED FLAG CRITERIA. A FIRE WEATHER WATCH IS IN EFFECT FRIDAY LATE AFTERNOON TO EARLY EVENING FOR AREAS ACROSS SOUTHERN ZONE 152 AND SOUTHEASTERN ZONE 151...WHERE WINDS WILL BE THE STRONGEST. THE FORECAST TRACK OF THIS SYSTEM AS IT COMES ACROSS THE AREA ON SATURDAY IS FAVORABLE FOR MOISTURE ADVECTION INTO THE AREA. THIS WILL RESULT IN SOME VALLEY RAIN AND MOUNTAIN SNOW DURING THE DAY SATURDAY. SATURDAY WILL HAVE THE STRONGEST WINDS AS THE MAIN JET CORE PUSHES THROUGH. THE INCREASED MOISTURE AND CLOUD COVER SHOULD HELP KEEP RED FLAG CONDITIONS AT BAY FOR MOST...BUT NOT ALL AREAS. THE BEST AREA FOR RED FLAG CONDITIONS LOOKS TO BE EAST OF THE SAFFORD TO DOUGLAS LINE...OR THE EASTERN HALF OF ZONE 152...AS MOISTURE WILL BE A LITTLE SLOWER TO REACH THESE LOCATIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA...MINUS THE CHIRICAHUA MOUNTAINS FOR SATURDAY AFTERNOON AND EARLY EVENING. MORE DETAILS EXPECTED THIS AFTERNOON. SUNDAY THE FLOW ALOFT SHIFTS TO MORE NORTHWESTERLY AS THE SYSTEM EXITS AND GIVEN THE LINGERING PRESSURE GRADIENT...AREAS EAST OF TUCSON COULD SEE SOME BREEZY NORTHWEST WINDS. WINDS WILL BEGIN TO TAPPER OFF MONDAY...THOUGH WEDNESDAY HAS THE POTENTIAL FOR AN EASTERLY GRADIENT INDUCED WINDS FROM TUCSON EAST. HUMPHREYS/MEADOWS && .TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR AZZ151-152. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR AZZ152. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:57 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pinal | 11 hr |
| Apr 24, 2:57 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 11 hr |
| Apr 24, 1:37 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 29 hr |
| Apr 24, 1:54 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 55 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.